MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 3; HIP CEMENTLESS STEM
Model Number 01.18.143
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 april 2022: lot 160757: (b)(4) items manufactured and released on 20-may-2016.Expiration date: 2021-05-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2018.Clinical evaluation performed by clinical affairs specialist: hip revision surgery performed 5 years after total hip arthroplasty.Radiographic image provided shows the presence of radiolucent lines in zones 1 and 7.No information concerning patient general health status and the presence of comorbidities is available.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Hip r&d project manager pictures analysis: looking at the image of the stem attached to the complaint it is visible that the explanted stem is covered with patient blood.It seems that no signs of ha coating are present, even if it is not easy to evaluate.Additional info will be added during the visual inspection analysis if the stem will be available.It is not possible to determine the root cause of stem loosening.
 
Event or Problem Description
At 5 years 1 month after the primary, revision surgery following the aseptic loosening of the stem due to insufficient osseointegration.The surgeon revised successfully the stem, head and liner.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.During the analysis it is evaluated that almost proximal half of the stem is still covered with ha coating.This is unexpected after 5 years of implantation, meaning that the stem was not correctly osseointegrated with the patient bone.Some signs and scratches are present on the neck part probably due to revision surgery.It is not possible to determine the root cause of incorrect osseointegration and asepting loosening.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14486028
Report Number3005180920-2022-00401
Device Sequence Number5321548
Product Code LZO
UDI-Device Identifier07630030804199
UDI-Public07630030804199
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model Number01.18.143
Device Catalogue Number01.18.143
Device Lot Number160757
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite